Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 7, 2005, 7:00 AM MDT for Davis County, Salt Lake County, Tooele County, Utah. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 7:00 AM MDT (13:00 UTC)
- Expired
- Jun 7, 2005, 7:35 AM MDT
- In force
- 35 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Salt Lake County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 63 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 1.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 071301 SVRSLC UTC011-035-045-071345- /O.NEW.KSLC.SV.W.0027.050607T1300Z-050607T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL DAVIS COUNTY IN UTAH NORTHWESTERN SALT LAKE COUNTY IN UTAH THIS INCLUDES THE CITIES OF...WEST VALLEY CITY...SALT LAKE CITY EXTREME EAST CENTRAL TOOELE COUNTY IN UTAH * UNTIL 745 AM MDT * AT 648 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF MAGNA...OR ABOUT 7 MILES NORTHEAST OF TOOELE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAGNA BY 705 AM MDT WEST VALLEY CITY BY 710 AM MDT SALT LAKE CITY...SLC INTL ARPT AND SOUTH SALT LAKE BY 720 AM MDT NORTH SALT LAKE AND WOODS CROSS BY 730 AM MDT LAT...LON 4079 11232 4059 11225 4068 11183 4089 11190 $$
1 follow-up statement
000 WWUS55 KSLC 071335 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 732 AM MDT TUE JUN 7 2005 UTC011-035-045-071342- /O.CAN.KSLC.SV.W.0027.000000T0000Z-050607T1345Z/ SALT LAKE UT-TOOELE UT-DAVIS UT- 732 AM MDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DAVIS...EXTREME EAST CENTRAL TOOELE AND NORTHWESTERN SALT LAKE COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DAVIS...EAST CENTRAL TOOELE AND NORTHWESTERN SALT LAKE COUNTIES HAS BEEN CANCELLED EFFECTIVE AT 735 AM. THE SEVERE THUNDERSTORM HAS WEAKENED AND IS NO LONGER A SEVERE WEATHER THREAT. LAT...LON 4079 11232 4059 11225 4068 11183 4089 11190 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:50 AM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 7, 4:50 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 450 AM MDT TUE JUN 7 2005 .SYNOPSIS...AN UPPER LEVEL WEATHER DISTURBANCE OVER EASTERN NEVADA EARLY THIS MORNING WILL MOVE NORTHEAST ACROSS THE NORTHERN PORTION OF UTAH TODAY. THE NEXT TROUGH WILL CROSS EXTREME NORTHERN UTAH ON WEDNESDAY. && .DISCUSSION...A SERIES OF VORTICITY MAXIMUMS CONTINUE TO ROTATE AROUND A COMMON CENTER OVER CNTRL ID/SWRN MT. THE NEXT VORTICITY MAX TO AFFECT NRN UT CURRENTLY OVER E/CNTRL NV...AND LIFTING NE AT TIME. CONVECTION HAS DEVELOPED OUT AHEAD OF THIS FEATURE OVER NW UT ALONG AND JUST AHEAD OF THE 700 MB THERMAL BOUNDARY NEAR THE UT/NV BORDER. EXPECTING THE VORTICITY MAX AND THE ASSOCIATED COLD FRONT ALOFT TO RIP THROUGH NRN UT THIS MORNING/EARLY AFTERNOON. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE QUITE AS MUCH AS YESTERDAY... WITH THE HEAVIEST AMOUNTS CONFINED TO THE FAR NORTH WHERE DYNAMICS AND DEEP LAYER COLD ADVECTION ARE THE STRONGEST. SUBSIDENCE SHOULD KEEP SHOWERS TO A MINIMUM THIS EVENING. THE NEXT SHORTWAVE TO AFFECT NRN UT SCHEDULED TO ARRIVE WEDNESDAY. CONVERGENCE ALONG THE 700MB THERMAL BOUNDARY COULD LEAD TO SOME LIGHT SHOWERS UP NORTH LATE WEDNESDAY NIGHT...WITH THE BEST THREAT ASSOCIATED WITH THE SHORTWAVE DURING THE DAY WEDNESDAY. THE 06Z NAM MODEL NOT QUITE AS STRONG OR AS FAR SOUTH AS PREVIOUS RUNS. IF THIS TREND HOLDS IN SUBSEQUENT MODEL RUNS...THEN THE THREAT OF PRECIP WILL HAVE TO BE REDUCED AND PUSHED FURTHER NORTH THAN IN THE CURRENT FORECAST. CYCLONIC LOW-AMPLITUDE WESTERLIES ACROSS THE NRN HALF OF THE WRN REGION LOOK TO DOMINATE THROUGH THE COMING WEEKEND. CONFIDENCE IN THE GFS AND ITS HANDLING OF THE DETAILS NOT ALL THAT HIGH AS OF LATE. FOR NOW THE BEST PATH TO FOLLOW WILL BE TO MENTION A THREAT OF PRECIP IN THE MOUNTAINS AND FAR NORTH...BUT NOT EXPECT ANYTHING THAT SUBSTANTIAL DURING THE EXTENDED PERIOD AS MOST OF THE ENERGY WILL PROBABLY STAY TO OUR NORTH. TEMPS WILL REBOUND...BUT ONLY TO READINGS CLOSE TO OR SLIGHTLY BELOW NORMAL FOR THE SECOND WEEK OF JUNE. && .HYDRO...POTENTIAL FOR SIGNIFICANT RAINFALL AGAIN TODAY OVER THE NRN/CNTRL WASATCH FRONT. THE HEAVIEST RAINFALLS WILL PROBABLY FALL OVER THE NRN WASATCH FRONT AND CACHE VALLEY THROUGH EARLY THIS AFTERNOON. AMOUNTS ARE PROBABLY MANAGEABLE...THOUGH RIVERS/STREAMS COULD SEE SIGNIFICANT SHORT-TERM RISES THIS AFTERNOON/EVENING. IN CENTRAL UTAH THE SEVIER RIVER REMAINS AT TO A LITTLE ABOVE FLOOD STAGE. FLOWS SHOULD REMAIN AT OR ABOVE FLOOD STAGE FOR AT LEAST A COUPLE MORE DAYS...THEN BEGIN TO SLOWLY DECLINE. && .AVIATION...BRIEF HEAVY SHOWERS/THUNDERSTORMS POSSIBLE THIS MORNING. MVFR CIGS/VSBY CONDITIONS POSSIBLE WITH THE HEAVIER SHOWERS/STORMS. PREVAILING VFR CONDITIONS SHOULD RETURN NO LATER THAN MIDAFTERNOON. && .FIRE...FIRE WEATHER WATCH FOR SOUTHEAST UT UPGRADED TO A RED FLAG WARNING FOR THE PERIOD 1000-2100 MDT. INCREASING W-SW WINDS ALONG WITH THE LOW HUMIDITIES AND NOW CURED FINE FUELS WILL MAKE FOR HAZARDOUS FIRE WEATHER CONDITIONS TODAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLOOD WARNING SEVIER RIVER FROM HEADWATERS TO AURORA. WY...NONE. CONGER
Hazardous weather outlook, Jun 6, 7:00 AM MDT, 24 hours before
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
In the hours before
Local storm report, Jun 7, 5:53 AM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
553 AM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL STANSBURY PARK 40.64N 112.30W
06/07/2005 0.88 INCH TOOELE UT NWS EMPLOYEE
&&
MCONGERLocal storm report, Jun 7, 6:47 AM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
647 AM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL TOOELE 40.54N 112.30W
06/07/2005 0.75 INCH TOOELE UT TRAINED SPOTTER
&&
MCONGERThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:35 AM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 31 min |
| Jun 7, 6:23 AM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Tooele | 37 min |
| Jun 7, 7:24 AM MDT | Severe Thunderstorm Warning | SLC | Utah | 37 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.